High-order nonlinear initial-value problems countably determined. (English) Zbl 1169.65071

An iterative approach to approximate global solutions of high order initial value problems (IVPs):
\[ x^{(m)}(t)= f(t, x(t), x'(t), \dots x^{(m-1)}(t) ), \quad t \in [t_0, t_0+T]\tag{1} \]
with \( x^{(j)}(t_0)= x_0^j,\) \(j=0, \dots ,m-1, (1)\) is proposed. The approach extends previous results of the same authors for first order non linear IVPs [Nonlinear Anal., Theory Methods Appl. 63, No. 1 (A), 97–105 (2005; Zbl 1097.34005)].
Under continuity and uniform Lipschitz conditions on the nonlinear function \(f\), the IVP (1) is equivalent to an integral equation \( x(t) = T x(t)\) with some integral operator \(T\) and the problem reduces to the computation of a fixed point of \(T\) in a Banach space. For the approximation of such a fixed point a suitable Faber-Schauder basis \( ( \Gamma_j )_{j \geq 0}\) of piecewise linear functions associated to a sequence of nodes \( (t_j)_{j \geq 0} \) with \( t_1 = t_0+T\) dense in \([t_0, t_0+T]\) is proposed such that \( ( \varphi_k = \sum_{i \geq 0} \lambda_k^i \; \Gamma_i )\) with \( \lambda_k^i\) appropriately chosen tends to the exact solution. Several convergence results for an iterative to the solution as well as error estimates are proposed and finally the technique is applied to an IVP second order test problem to show the convergence of the method depending on the number of the nodes \(t_j\) and the number of iterations.


65L05 Numerical methods for initial value problems involving ordinary differential equations
34A34 Nonlinear ordinary differential equations and systems
65L20 Stability and convergence of numerical methods for ordinary differential equations
65L70 Error bounds for numerical methods for ordinary differential equations


Zbl 1097.34005
Full Text: DOI


[1] Berenguer, M. I.; Fortes, M. A.; Garralda Guillem, A. I.; Ruiz Galán, M., Linear Volterra integro-differential equation and Schauder bases, Appl. Math. Comput., 159, 495-507 (2004) · Zbl 1068.65143
[2] Castro, E.; Gámez, D.; Garralda Guillem, A. I.; Ruiz Galán, M., High order linear initial-value problems and Schauder bases, Appl. Math. Model., 31, 2629-2638 (2007) · Zbl 1137.65046
[3] Gámez, D.; Garralda Guillem, A. I.; Ruiz Galán, M., Nonlinear initial-value problems and Schauder bases, Nonlinear Anal. TMA, 63, 97-105 (2005) · Zbl 1097.34005
[4] Jamenson, G. J.O., Topology and Normed Spaces (1974), Chapman and Hall: Chapman and Hall London
[5] Megginson, R. E., An Introduction to Banach Space Theory (1998), Springer: Springer New York · Zbl 0910.46008
[6] Palomares, A.; Ruiz Galán, M., Isomorphisms, Schauder bases in Banach spaces and numerical solution of integral and differential equations, Numer. Funct. Anal. Optim., 26, 129-137 (2005) · Zbl 1079.65067
[7] Semadeni, Z., Schauder Bases in Banach Spaces of Continuous Functions (1982), Springer-Verlag: Springer-Verlag Berlin · Zbl 0478.46014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.